Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 131, NWS Fort Worth, TX

May 1, 2007Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2007, 3:19 PM CDT for Robertson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 3:19 PM CDT (20:19 UTC)
Expired
May 1, 2007, 4:15 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:35 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 1, 12:35 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1235 PM CDT TUE MAY 1 2007

.AVIATION...
UPR LO CONTS TO SPIN NEAR OKC ARND MIDDAY AND WILL ONLY CREEP NEWD
TOWARD TSA THRU 00Z WED. CURRENT S/W SPOKE THAT HAS CREATED ALL
THE SHRA/TSRA NEAR KACT VCNTY WILL PUSH INTO E TX BY 00Z AS
WELL...WITH NEXT SPOKE ARRIVING ACROSS RED RIVER VALLEY AND INTO
D/FW TAF SITES IN THE 02Z-06Z WED TIME FRAME...AND THIS IS WHAT
WEVE TARGETED. UNTIL THEN...SHOULD SEE MVFR CONDS D/FW AIRPORTS
THRU 19Z-20Z...THEN VFR UNTIL 03Z TIME FRAME...WHEN MVFR RETURNS
WITH BL COOLING...THEN SOME IFR CIGS POSSIBLY BY 12Z WED...AS
SUBSIDENCE OCCURS AND WINDS LIGHTEN.

FOR ACT...WILL KEEP PREVAILING VCTS/TSRA CONDS WITH IFR VSBYS/MVFR
CIGS THRU 20Z OR SO...BEFORE BREAKING OUT INTO VCSH WITH VFR CIGS
BY 21Z. SIMILAR TO D/FW AREA...THEY SHOULD SEE MVFR CIGS RETURN IN
03Z-06Z TIME FRAME...WITH SOME IFR ARND 12Z. AFTER THIS CURRENT
ROUND OF TSRA...KACT SHOULD SEE LESS CHANES THAN D/FW SITES...AS
UPR LO PULLS FURTHER AWAY INTO NE OK/SW MO BY 12Z WED.

&&

.PREV DISCUSSION... /ISSUED 1133 AM CDT TUE MAY 1 2007/

UPDATE...
1133 AM CDT

CONVECTION HAS CONTINUALLY REDEVELOPED ON THE WESTERN PERIPHERY OF
ONGOING MCS. CLOUD TOPS REMAIN COLD WITH WESTERN BUBBLE OF
CONVECTION AND EXPECT AREA TO MAINTAIN ITS INTENSITY. ACTIVITY IN
SE CWA WILL INTERCEPT SOME INFLOW...AND WESTERN AREA MAY GIVE WAY
TO OTHER AREAS OF AFTERNOON DEVELOPMENT. HAVE CRAFTED POPS TO
REFLECT ONGOING PRECIPITATION AS WELL AS AREAS FOR POTENTIAL
DEVELOPMENT LATER TODAY.

ANTECEDENT CONDITIONS HAVE KEPT FFG VALUES LOW...AND ONLY MODERATE
PRECIP MAY RESULT IN FLOODING ISSUES. WILL KEEP FFA THROUGH 4 PM.
WILL ASSESS NEED FOR EXPANSION LATER TODAY...BASED ON EVOLUTION OF
AFTERNOON CONVECTION. AT THE VERY LEAST...EXPECT FFA WILL BE
NEEDED BEYOND 4 PM FOR EASTERN ZONES.

MADE MINOR ADJUSTMENTS TO OTHER GRIDS TO ACCOUNT FOR CURRENT
TRENDS...INCLUDING LOWERING TEMPS WHERE PRECIP HAS BEEN AND WILL
BE MOST ABUNDANT. UPDATE OUT NOW. 25

AVIATION...
650 AM CDT

12Z TAF ISSUANCE.
DIFFICULT TAF FORECAST WHEN TRYING TO PINPOINT TIMEFRAMES FOR
CONVECTION DURING THE NEXT 12-18 HOURS. WACO WILL HAVE THE WORST
CONDITIONS THROUGH 15Z...WITH PERHAPS A BREAK BEFORE THINGS
REGENERATE THIS AFTERNOON AND EVENING. THE METRO SITES WILL
CONTEND WITH SHOWERS THROUGH 15Z...BUT ACTIVITY NEAR ABILENE WILL
LIKELY BE ARRIVING SOMETIME AFTER 14-15Z. HAVE BROUGHT THE VCTS
INTO METRO SITES THEN WITH A TEMPO FOR SOME REDUCED VSBYS IN TSRA.
KEPT MVFR CIGS THROUGH THE MORNING HOURS...BUT LIFTED CIGS BY THIS
AFTERNOON. LOW CONFIDENCE BEYOND 18Z...BUT GENERALLY TRIED TO SHOW
CONVECTION CHANCES IN THE AFTERNOON...WITH IMPROVEMENT THIS
EVENING AS AXIS OF LIFT SHIFTS EAST. BROUGHT BACK SOME MVFR CIGS
BY LATE TONIGHT. TR.92

PREV DISCUSSION...
400 AM CDT

A PRONOUNCED SPLIT FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE
CONTINUES ACROSS SOUTHERN PORTIONS OF ARIZONA AND NEW MEXICO. THE
STRONGEST PART OF THE SPLIT (WIND WISE) IS THE NORTHERN AIR
STREAM...MOVING ACROSS THE NORTHERN PLAINS. HOWEVER...THE SOUTHERN
FETCH CONTINUES TO BE EXTREMELY ADEPT AT PRODUCING ONE SLOW MOVING
UPPER LOW PRESSURE CENTER AFTER ANOTHER...WITH THE LOWS
CONSISTENTLY MOVING ACROSS NORTH TEXAS. THIS HAS RESULTED IN VERY
WET WEATHER...WITH OCCASIONAL EPISODES OF FLASH FLOODING AND SOME
SEVERE WEATHER.

ONE OF THESE MIDDLE/UPPER LEVEL LOWS WILL MOVE OUT OF NORTH TEXAS
TODAY...AS ANOTHER MOVE ONSHORE INTO EXTREME SOUTHERN CALIFORNIA AND
BAJA CALIFORNIA. ADDITIONAL SHOWERS/THUNDERSTORMS ARE EXPECTED TODAY WITH
THE EXITING LOW...WHICH WILL UTILIZE LOW LEVEL GULF MOISTURE...
SYNOPTIC SCALE LIFT...AND RESIDUAL BOUNDARIES TO SET OFF
ADDITIONAL RAINFALL. A FEW STORMS COULD PRODUCE HAIL AND HIGH
WINDS...AS PER THE SPC SLIGHT RISK OUTPUT. HOWEVER...EXTENSIVE
COOL AIR OUTFLOW COULD PUT A CAP ON WIDESPREAD SEVERE CONVECTION.

WE LIKELY WILL START ALL OVER WITH FRESH CONVECTIVE STORMS LATE
IN THE WORK WEEK...AS THE SECOND UPPER LOW MOVES EASTWARD INTO
NORTH TEXAS.

WE HAVE KEPT RAIN CHANCES HIGH OVER THE NEXT SEVERAL DAYS...WITH
LOWER POPS FURTHER INTO THE WEEK...AS UNCERTAINTIES IN DAY-TO-DAY
PRECIPITATION PATTERNS ARISE. RAIN CHANCES WILL DIMINISH FRIDAY
AND SATURDAY THEN REAPPEAR NEXT WEEK...AS THE SPLIT FLOW
RESUMES...AND ANOTHER UPPER LOW APPROACHES.

WE HAVE RAISED THE POPS OVER THE NEXT FEW DAYS...AND MADE MINOR
CHANGES TO MOS TEMPERATURES. #26

FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  63  80  65  77 /  80  60  40  40  40
WACO, TX              76  65  83  68  80 /  80  60  40  40  40
PARIS, TX             73  63  76  64  76 /  80  70  50  50  40
DENTON, TX            75  64  80  65  78 /  80  60  40  40  40
MCKINNEY, TX          76  63  78  63  78 /  80  60  40  40  40
DALLAS, TX            75  64  83  66  80 /  80  60  40  40  40
TERRELL, TX           75  64  80  66  79 /  80  70  40  40  40
CORSICANA, TX         76  66  80  66  79 /  80  60  40  40  50
TEMPLE, TX            79  66  82  67  79 /  80  50  30  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

25/26/05
Hazardous weather outlook, May 1, 3:09 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT TUE MAY 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
309 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE LIKELY THIS EVENING...ACROSS MAINLY ACROSS THE
EASTERN HALF OF NORTH TEXAS. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND
2 INCHES WILL BE POSSIBLE. HOWEVER...WIDESPREAD HEAVY RAINFALL AND
FLASH FLOODING ARE NOT ANTICIPATED. THUNDERSTORM COVERAGE SHOULD DIMINISH
RAPIDLY DURING THE OVERNIGHT...AS AN UPPER LEVEL LOW CONTINUES TO PUSH
NORTHEAST ACROSS THE AREA.

OTHERWISE...LOOK FOR PATCHY AREAS OF FOG TO DEVELOP TOWARD
DAYBREAK WEDNESDAY MORNING OVER MOST OF THE NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR ISOLATED SEVERE STORMS WITH LARGE
HAIL AND DAMAGING WINDS WEST OF INTERSTATE 35...BOTH WEDNESDAY
AND THURSDAY AFTERNOONS...AS ANOTHER UPPER LEVEL SYSTEM LIFTS OUT
OF THE SOUTHERN ROCKIES. LOCALIZED...HEAVY RAINFALL CANT BE RULED
OUT AS WELL.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY
EVENING...NAMELY FOR ISOLATED FLASH FLOODING.

05/

In the hours before

Special weather statement, May 1, 3:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 1 2007

TXZ162-175-012100-
LEON TX-ROBERTSON TX-
301 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  LEON COUNTY
  ROBERTSON COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST
OF TEAGUE TO 10 MILES NORTH OF HEARNE...MOVING SOUTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BUFFALO...CALVERT...
CENTERVILLE...FRANKLIN AND HEARNE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3151 9614 3099 9674 3082 9663 3077 9656
      3101 9619 3115 9581 3134 9566

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:42 PM CDTSpecial Weather StatementFWDLamar63 min
Apr 30, 8:30 PM CDTSpecial Weather StatementFWDMcLennan60 min
Apr 30, 8:33 PM CDTSpecial Weather StatementFWDCoryell57 min
Apr 30, 8:45 PM CDTSpecial Weather StatementFWDComanche60 min
Apr 30, 9:24 PM CDTSpecial Weather StatementFWDCoryell66 min
Apr 30, 9:58 PM CDTSpecial Weather StatementFWDBosque62 min
Apr 30, 10:55 PM CDTSpecial Weather StatementFWDStephens65 min
May 1, 3:35 AM CDTSpecial Weather StatementFWDHamilton25 min
May 1, 4:18 AM CDTSpecial Weather StatementFWDLampasas27 min
May 1, 4:32 AM CDTSevere Thunderstorm WarningFWDLampasas58 min
May 1, 5:07 AM CDTSpecial Weather StatementFWDCoryell23 min
May 1, 5:43 AM CDTSpecial Weather StatementFWDMills32 min
May 1, 5:54 AM CDTSevere Thunderstorm WarningFWDMills36 min
May 1, 7:24 AM CDTFlash Flood WarningFWDHamilton3 hr
May 1, 8:27 AM CDTSpecial Weather StatementFWDComanche33 min
May 1, 1:16 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:01 PM CDTSpecial Weather StatementFWDLeon, Robertson59 min
May 1, 3:48 PM CDTSpecial Weather StatementFWDMilam27 min
May 1, 3:53 PM CDTSevere Thunderstorm WarningFWDMilam67 min
May 1, 4:09 PM CDTSevere Thunderstorm WarningFWDRobertson66 min
May 1, 4:19 PM CDTFlash Flood WarningFWDMilam, Robertson101 min
May 1, 5:02 PM CDTSpecial Weather StatementFWDMilam28 min
May 1, 5:27 PM CDTSpecial Weather StatementFWDMilam63 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningFWDMilam65 min
May 1, 5:58 PM CDTFlash Flood WarningFWDMilam3 hr
May 1, 6:25 PM CDTSpecial Weather StatementFWDLimestone65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.